Alert archive / Alabama / Flash Flood Warnings in 2012

Flash Flood Warning 5, NWS Huntsville, AL

January 17, 2012Limestone County, Alabama

NWS Huntsville, AL issued this flash flood warning at Jan 17, 2012, 2:26 PM CST for Limestone County, Alabama. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 17, 2012, 2:26 PM CST (20:26 UTC)
Expired
Jan 17, 2012, 7:30 PM CST
In force
5 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Limestone County, AL

The radar

The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 17, 3:20 PM CSTFLASH FLOOD4 S Ardmore, ALTRAFFIC BEING ROUTED AROUND ROADS DUE TO FLOODING OVER BETHEL AND THATCH ROADS.
Jan 17, 4:20 PM CSTFLASH FLOOD1 Ssw Cartwright, ALHARRIS ROAD GOING TO HIGHWAY 99 HAS CAVED IN AND A DETOUR IS IN PLACE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 587 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
587 m²/s²
0-3 km storm-relative helicity
687 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WGUS54 KHUN 172026
FFWHUN
ALC083-172330-
/O.NEW.KHUN.FF.W.0005.120117T2026Z-120117T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
226 PM CST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 530 PM CST

* AT 223 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  NORTHERN HALF OF LIMESTONE COUNTY...OR ALONG AND NORTH OF HIGHWAY  
  72. DOPPLER RADAR INDICATES THAT SOME LOCATIONS HAVE RECEIVED UP   
  TO ONE AND A HALF INCHES OF RAIN IN THE LAST HOUR. ADDITIONAL      
  HEAVY RAINFALL TO THE WEST WILL BRING ANOTHER 1 TO 2 INCHES        
  THROUGH 530 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  ATHENS...ARDMORE...CARTWRIGHT...ELKMONT. US HIGHWAY 72 IS ALSO     
  INCLUDED WITHIN THIS WARNING.

AT 219 PM CST...SIX INCHES OF WATER WERE REPORTED TO BE OVER THE 
ROADWAY AT THE INTERSECTION OF HIGHWAY 99 AND TILLMAN ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

&&

LAT...LON 3500 8684 3499 8679 3474 8679 3475 8720
      3476 8721 3476 8727 3479 8726 3482 8722
      3500 8721

$$

BCC
3 follow-up statements
592 
WGUS74 KHUN 172134
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
334 PM CST TUE JAN 17 2012

ALC083-172330-
/O.CON.KHUN.FF.W.0005.000000T0000Z-120117T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIMESTONE AL-
334 PM CST TUE JAN 17 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN LIMESTONE 
COUNTY UNTIL 530 PM CST...

AT 333 PM CST...WEATHER SPOTTERS AND EMERGENCY MANAGERS REPORTED 
WATER FLOWING OVER MULTIPLE ROADS IN THE NORTHERN HALF OF LIMESTONE 
COUNTY. REPORTS HAVE COME FROM NEAR HIGHWAY 99 IN NORTHWESTERN 
LIMESTONE COUNTY...AS WELL AS NEAR HIGHWAY 251 IN NORTHEASTERN 
LIMESTONE COUNTY. DOPPLER RADAR INDICATES THAT UP TO 3 INCHES OF 
RAIN HAS FALLEN IN SOME AREAS NORTH OF ATHENS. AN ADDITIONAL INCH OF 
RAIN IS POSSIBLE IN NORTHERN LIMESTONE COUNTY...BUT THE RAIN SHOULD 
BEGIN TO SUBSIDE BY 430 PM.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE 
ATHENS...ELKMONT...THACH...BETHEL...AND ARDMORE. ALSO INCLUDED IN 
THE WARNING ARE INTERSTATE 65 BETWEEN EXIT 351 AND EXIT 365...AND US 
HIGHWAY 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.

&&

LAT...LON 3500 8684 3499 8679 3474 8679 3475 8720
      3476 8721 3476 8727 3479 8726 3482 8722
      3500 8721

$$

BCC
393 
WGUS54 KHUN 172304
FFWHUN
ALC083-180130-
/O.EXT.KHUN.FF.W.0005.000000T0000Z-120118T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
504 PM CST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 730 PM CST

* AT 502 PM CST...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS
  NORTHERN LIMESTONE COUNTY. WATER IS REPORTED TO BE OVER THE ROADS  
  IN NUMEROUS LOCATIONS...ESPECIALLY NORTHWEST OF ATHENS NEAR        
  HIGHWAY 99...AND NORTHEAST OF ATHENS NEAR HIGHWAY 251. WHILE THE   
  HEAVIEST RAINFALL HAS ENDED ACROSS NORTHERN LIMESTONE COUNTY...    
  ADDITIONAL SCATTERED SHOWERS ARE EXPECTED...AND RUNOFF FROM        
  EARLIER RAINFALL WILL CONTINUE TO CREATE A FLASH FLOODING HAZARD.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ATHENS...   
  COXEY...CAIRO...ELKMONT...THACH...BETHEL...AND ARDMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND...DONT DROWN!

&&

LAT...LON 3500 8684 3499 8679 3474 8679 3475 8720
      3476 8721 3476 8727 3479 8726 3482 8722
      3500 8721

$$

BCC
465 
WGUS74 KHUN 180126
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
726 PM CST TUE JAN 17 2012

ALC083-180141-
/O.EXP.KHUN.FF.W.0005.000000T0000Z-120118T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIMESTONE AL-
726 PM CST TUE JAN 17 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LIMESTONE COUNTY
WILL BE ALLOWED TO EXPIRE AT 730 PM CST...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3500 8684 3499 8679 3474 8679 3475 8720
      3476 8721 3476 8727 3479 8726 3482 8722
      3500 8721

$$

TT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 17, 11:22 AM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 17, 11:22 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1122 AM CST TUE JAN 17 2012

.UPDATE...
FOR 18Z TAFS

&&

.DISCUSSION...
/ISSUED 1002 AM CST TUE JAN 17 2012/
COLD FRONT CONTINUES TO GRADUALLY MOVE EWD TOWARD THE LOWER MS VALLEY
THIS MORNING...WITH CONVECTION DEVELOPING ALONG THE BOUNDARY. AHEAD
OF THE FRONT...ABUNDANT CLOUD COVER REMAINS OVER MOST OF THE CNTRL TN
VALLEY...WITH A BRISK SWLY WIND IN PLACE. DEEP LAYER SHEAR COUPLED
WITH SOME ELEVATED INSTABILITY ALSO REMAINS IN PLACE AHEAD OF THE
FRONT. NEW GUIDANCE THOUGH DOES HINT AT THE SHEAR VECTORS GRADUALLY
WEAKENING THROUGH THE DAY...WITH THE WIND PROFILE BECOMING MORE
LINEAR. ANY BREAKS IN THE CLOUD COVER THOUGH AHEAD OF THE ONCOMING
FRONT MAY RESULT IN SOME LOW LEVEL/SFC BASED INSTABILITY DEVELOPING
ACROSS THE AREA LATER TODAY. AS SUCH...EVEN WITH A WEAKENING SHEAR
PROFILE...A FEW STRONG TO MARGINALLY SEVERE EMBEDDED TSTMS REMAIN
POSSIBLE THIS AFTERNOON...AS OVERALL TEMPS CLIMB/REMAIN IN THE 60S.
MAIN WX THREATS CONTINUE TO BE STRONG GUSTY WINDS...HAIL AND LOCALLY
HEAVY RAINFALL. A BRIEF/ISOLATED TORNADO CAN NOT BE RULED OUT AS WELL
GIVEN THE SHEAR IN PLACE RIGHT NOW...ALTHOUGH THE PROB FOR THIS IS
QUITE LOW. IN ANY CASE...THE ONGOING FORECAST LOOKS TO BE FAIRLY
REPRESENTATIVE WITH THE OVERALL TREND...AND NO IMMEDIATE UPDATES ARE
PLANNED AT THIS POINT.

09

&&

.AVIATION...
FOR 18Z TAFS...GENERALLY POOR FLYING CONDITIONS CONTINUE ACROSS THE
AREA...WITH MVFR CIGS WELL ENTRENCHED. COLD FRONT CONTINUES TO
GRADUALLY MOVE EWD INTO THE LOWER MS VALLEY...AND WILL BEGIN TO MOVE
INTO NW AL AROUND 20Z...AND THEN CONTINUE EWD ACROSS THE REMAINDER OF
THE AREA THROUGH 00Z WED. WIDESPREAD SHRA...ALONG WITH SCT EMBEDDED
TSRA...ARE XPCTED ALONG/AHEAD OF THE FRONT. PROB FOR PREVAILING TSRA
REMAINS SOMEWHAT LOW FOR NOW...AND WILL MAINTAIN A VCTS IN THE TAFS
FOR THE AFTERNOON PERIOD. CIGS MAY THEN BEGIN TO LIFT ABOVE MVFR
LEVELS LATER THIS EVENING...OR AFTER 03Z. SFC FLOW REMAINS QUITE
BRISK THIS AFTERNOON...WITH SW WINDS AOA 12KT WITH GUSTS TO 20KT. SFC
WINDS ARE XPCTED TO TURN MORE TOWARD THE NW LATE THIS AFTERNOON AND
THIS EVENING WITH THE FRONTAL PASSAGE.

09

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 17, 1:01 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
101 PM CST TUE JAN 17 2012

ALZ001>010-016-TNZ076-096-097-180600-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
101 PM CST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A STRONG COLD FRONT CONTINUES TO APPROACH THE TENNESSEE VALLEY FROM
THE WEST...WITH SCATTERED THUNDERSTORMS DEVELOPING ALONG AND AHEAD
OF THE FRONT. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG OR EVEN
SEVERE...WITH THE CAPABILITY OF PRODUCING BRIEF DAMAGING WIND GUSTS
AND HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY STORMS AS WELL.

THE MOST LIKELY TIME FOR STRONG OR SEVERE STORM DEVELOPMENT WILL BE
IN NORTHWEST ALABAMA BETWEEN NOON AND 3 PM...IN NORTH CENTRAL ALABAMA
AND SOUTHERN MIDDLE TENNESSEE BETWEEN 2 PM AND 5 PM...AND IN
NORTHEAST ALABAMA BETWEEN 4 PM AND 7 PM.

THE THUNDERSTORM THREAT WILL THEN BEGIN TO DIMINISH FROM WEST TO
EAST LATE THIS AFTERNOON AND THIS EVENING AS THE COLD FRONT TRACKS
ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE THIS AFTERNOON.

In the hours before

Special weather statement, Jan 17, 12:28 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1228 PM CST TUE JAN 17 2012

ALZ004-005-007-171930-
LAWRENCE-LIMESTONE-MORGAN-
1228 PM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LIMESTONE AND MORGAN
COUNTIES UNTIL 130 PM CST...

AT 1224 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HATTON...OR 7 MILES NORTHWEST OF
MOULTON...MOVING EAST AT 40 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CHALYBEATE SPRINGS...HILLSBORO.
  CADDO.
  TRINITY...BASHAM.
  DECATUR...FLINT CITY.
  PRICEVILLE...TANNER.
  MOORESVILLE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3480 8679 3448 8681 3448 8743 3463 8743
TIME...MOT...LOC 1827Z 259DEG 35KT 3456 8733
Special weather statement, Jan 17, 12:32 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1232 PM CST TUE JAN 17 2012

ALZ002>004-171930-
COLBERT-FRANKLIN-LAWRENCE-
1232 PM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 130 PM CST...

AT 1230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SRYGLEY CHURCH...OR 13 MILES NORTHEAST OF
RED BAY...MOVING EAST AT 40 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CROOKED OAK...POSEY LOOP.
  NEW BETHEL...RUSSELLVILLE.
  LITTLEVILLE...COLBERT HEIGHTS.
  SPRING VALLEY...MUSCLE SHOALS.
  WHITEOAK...LA GRANGE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3482 8748 3480 8743 3480 8735 3479 8733
      3448 8736 3449 8802 3465 8804
TIME...MOT...LOC 1832Z 257DEG 37KT 3457 8794
Special weather statement, Jan 17, 12:47 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1247 PM CST TUE JAN 17 2012

ALZ001-002-004-171945-
COLBERT-LAUDERDALE-LAWRENCE-
1247 PM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...LAUDERDALE AND LAWRENCE
COUNTIES UNTIL 145 PM CST...

AT 1242 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MARGERUM...OR 9 MILES EAST OF IUKA...
MOVING EAST AT 50 MPH.

PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OAKLAND...PRIDE LANDING.
  FLORENCE...SHEFFIELD.
  SAINT FLORIAN.
  KILLEN...FORD CITY.
  CENTER STAR...TOWN CREEK.
  ELGIN.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3500 8723 3479 8725 3478 8728 3476 8725
      3467 8726 3470 8812 3489 8810 3501 8724
TIME...MOT...LOC 1847Z 262DEG 45KT 3478 8795
Local storm report, Jan 17, 12:48 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1248 PM CST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             HATTON                  34.56N 87.41W
01/17/2012  E0.50 INCH       LAWRENCE           AL   EMERGENCY MNGR

            NEAR LOOSIER COMMUNITY ON HWY 157

&&
Local storm report, Jan 17, 1:44 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
144 PM CST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     FLASH FLOOD      4 WNW FLORENCE          34.81N 87.74W
01/17/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            WATER 1 FOOT DEEP AT INTERSECTION OF COUNTY RD 247 AND
            COUNTY RD 14

&&
Special weather statement, Jan 17, 1:53 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
153 PM CST TUE JAN 17 2012

ALZ001-005-172045-
LAUDERDALE-LIMESTONE-
153 PM CST TUE JAN 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE AND LIMESTONE COUNTIES
UNTIL 245 PM CST...

AT 154 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNDERWOOD-PETERSVILLE...MOVING EAST AT 55
MPH.

PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SAINT FLORIAN...ZIP CITY.
  KILLEN.
  CENTER STAR...GREEN HILL.
  KINGTOWN...ELGIN.
  LEXINGTON...WHITEHEAD.
  ANDERSON.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3500 8702 3477 8702 3482 8750 3483 8752
      3482 8759 3482 8789 3496 8788 3501 8753
TIME...MOT...LOC 1953Z 263DEG 47KT 3489 8776

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 12:28 PM CSTSpecial Weather StatementHUNLawrence62 min
Jan 17, 12:32 PM CSTSpecial Weather StatementHUNColbert58 min
Jan 17, 12:47 PM CSTSpecial Weather StatementHUNColbert, Lauderdale58 min
Jan 17, 1:22 PM CSTSevere Thunderstorm WarningHUNColbert, Lauderdale38 min
Jan 17, 1:53 PM CSTSpecial Weather StatementHUNLauderdale52 min
Jan 17, 2:07 PM CSTFlash Flood WarningHUNColbert, Lauderdale5 hr
Jan 17, 3:01 PM CSTFlash Flood WarningHUNMadison5 hr
Jan 17, 4:03 PM CSTSpecial Weather StatementHUNMorgan42 min

Nearby

Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.